MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS?; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553750
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was intended to be implanted in the transgastric to retrieve a pancreatic fluid collection during a cystgastrostomy procedure performed on (b)(6) 2026.During the procedure, when the physician was attempting to deploy the stent after unlocking the black arrow lock switch and squeezing grey handle, the knob of the device broke into two pieces.The axios was unable to deploy so the physician removed the handle and stent.The procedure was able to be completed by using another of the same device.There were no patient complications reported as a result of this event.Note: it was reported that the physician rotated the entire handle during the procedure.Per the ifu (instructions for use) routine rotation of the axios handle itself is not part of stent deployment or positioning.Rotation is only referenced for specific locking/unlocking steps, not for advancing, retracting, or deploying the stent.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of handle break block h11: investigation results: based on the available information, boston scientific could not confirm the reported event of handle break.The device was not returned for analysis; therefore, a technical analysis could not be performed.There is not enough evidence to determine whether the handle break was due to the physician's device manipulation during the procedure or related to a device malfunction.Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: the labeling review found evidence to suggest that the device was used in a manner inconsistent with the labelled indications.Per the ifu (instructions for use) routine rotation of the axios handle itself is not part of stent deployment or positioning.Rotation is only referenced for specific locking/unlocking steps, not for advancing, retracting, or deploying the stent; however, it was reported that the physician rotated the entire handle during the procedure.The ifu contains detailed device information and instructions for the device use and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.Risk review a risk review was completed and confirmed that the event of "handle break" was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
AXIOS?
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25186102
Report Number3005099803-2026-01915
Device Sequence Number10333284
Product Code PCU
UDI-Device Identifier08714729904632
UDI-Public(01)08714729904632(17)271001(10)37596204
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K220112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553750
Device Catalogue NumberM00553750
Device Lot Number0037596204
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2026
Initial Report FDA Received Date05/15/2026
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown